Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 5, NWS Albuquerque, NM

April 29, 2016Curry County, Roosevelt County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Apr 29, 2016, 1:52 AM MDT for Curry County, Roosevelt County, New Mexico. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2016, 1:52 AM MDT (07:52 UTC)
Expired
Apr 29, 2016, 2:30 AM MDT
In force
38 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Curry County, NM, Roosevelt County, NM

The radar

The Cannon AFB radar (KFDX), 67 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 7.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 699 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
699 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
462 m²/s²
Significant tornado parameter
1.7
Supercell composite
12.4

Open this sounding in Storm Lab

The text

As transmitted.

733 
WUUS55 KABQ 290752
SVRABQ
NMC009-041-290830-
/O.NEW.KABQ.SV.W.0005.160429T0752Z-160429T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
152 AM MDT FRI APR 29 2016

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO...
  EAST CENTRAL ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO...

* UNTIL 230 AM MDT

* AT 151 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DORA...OR 12
  MILES SOUTH OF PORTALES...MOVING NORTHEAST AT 45 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CLOVIS...PORTALES...FARWELL...TEXICO...DORA...ARCH AND ROGERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.

ACCUMULATIONS OF HAIL ON ROADS CAN CREATE VERY SLICK AND HAZARDOUS
DRIVING CONDITIONS.

&&

LAT...LON 3386 10330 3396 10348 3452 10321 3442 10304
      3410 10304
TIME...MOT...LOC 0751Z 208DEG 41KT 3401 10332 

HAIL...1.00IN
WIND...60MPH

$$

KJ
2 follow-up statements
561 
WWUS55 KABQ 290814
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
214 AM MDT FRI APR 29 2016

NMC009-041-290830-
/O.CON.KABQ.SV.W.0005.000000T0000Z-160429T0830Z/
CURRY-ROOSEVELT-
214 AM MDT FRI APR 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM MDT
FOR SOUTHEASTERN CURRY AND EAST CENTRAL ROOSEVELT COUNTIES...

AT 214 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF ARCH...OR 8 MILES EAST OF PORTALES...MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CLOVIS...PORTALES...FARWELL...TEXICO AND ARCH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3398 10325 3405 10342 3452 10321 3442 10304
      3416 10304
TIME...MOT...LOC 0814Z 208DEG 39KT 3420 10319 

HAIL...1.00IN
WIND...60MPH
 
$$

KJ
328 
WWUS55 KABQ 290827
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
227 AM MDT FRI APR 29 2016

NMC009-041-290836-
/O.EXP.KABQ.SV.W.0005.000000T0000Z-160429T0830Z/
CURRY-ROOSEVELT-
227 AM MDT FRI APR 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CURRY AND EAST
CENTRAL ROOSEVELT COUNTIES WILL EXPIRE AT 230 AM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3398 10325 3405 10342 3452 10321 3442 10304
      3416 10304
TIME...MOT...LOC 0823Z 208DEG 41KT 3420 10319 

$$

KJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 11:31 PM MDT, 2 hours 21 minutes earlier.

Area forecast discussion, Apr 28, 11:31 PM MDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1131 PM MDT THU APR 28 2016

.AVIATION...
06Z TAF CYCLE
MVFR CIGS PREVAILING AT KLVS AND KTCC BEHIND A BACKDOOR COLD FRONT
...WITH POTENTIAL TO DEVELOP AT KSAF EARLY MORNING. IN ADDITION...
SHORT-LIVED IFR CIGS POSSIBLE AT KLVS AND PERHAPS KTCC. MVFR CIGS
LIKELY WITH THE ONSET OF RAIN AND/OR SNOW AT KGUP BY LATE MORNING.
OTHERWISE...VFR CONDITIONS FORECAST TO PERSIST WITH SOME MOUNTAIN
OBSCURATIONS.

11

&&

.PREV DISCUSSION...331 PM MDT THU APR 28 2016...
.SYNOPSIS...
THE ACTIVE PATTERN WILL CONTINUE. TWO STORMS WILL IMPACT NM
THROUGH EARLY NEXT WEEK. A THIRD IS POSSIBLE AT THE END OF
NEXT WEEK AND WEEKEND. HIGH TEMPERATURES WILL BE BELOW NORMAL
THROUGH EARLY NEXT WEEK. PRECIPITATION WILL BE FAIRLY WIDESPREAD
THROUGH MUCH OF THE NEXT FIVE DAYS...WITH THE MOST COVERAGE
EXPECTED LATER TONIGHT THROUGH FRIDAY AND AGAIN SUNDAY THROUGH
MONDAY.

&&

.DISCUSSION...
WILL BE ISSUING A WINTER WEATHER ADVISORY FOR MOST OF OUR
NORTHERN MOUNTAIN ZONES FROM MIDNIGHT TONIGHT TO MIDNIGHT
FRIDAY NIGHT. STORM NOW OVER NRN AZ WILL MOVE ENE TONIGHT AND
FRIDAY...PROVIDING PRIMARILY NORTHERN ZONES A NICE ROUND OF
PRECIPITATION...WITH LOWLAND RAIN SHOWERS AND MOUNTAIN SNOW. WE
WILL THROW IN THUNDER AS WELL...WITH NEAR SEVERE STORMS POSSIBLE
OVER FAR NE NM THROUGH THIS EVENING. THESE STORMS WOULD BE ALONG A
COLD FRONT THAT HAS STUBBORNLY STAYED OVER NE NM TODAY. CAO TEMP
IS 51 WITH A DEWPOINT OF 37. TCC DEWPOINT IS 42...WHILE TO THE S
AND W OF THESE SITES DEWPOINTS ARE IN THE TEENS AND 20S. IT WILL
BE COLD ENOUGH LATER TONIGHT FOR SNOW OVER THE NORTHERN MOUNTAINS
AND SEVERAL INCHES ARE LIKELY ABOVE 8500 FEET INTO FRIDAY NIGHT.

STORM WILL BE OVER THE FOUR CORNERS AREA FRIDAY MORNING AS IT
MOVES ENE ACROSS SRN CO DURING THE DAY. PRECIPITATION WILL
CONTINUE TO FAVOR THE N. PRECIP WILL DIMINISH SOME FRIDAY NIGHT
INTO SATURDAY. BUT A SECOND STORM WILL QUICKLY FOLLOW WITH PRECIP
GEARING UP SATURDAY NIGHT THEN BE WIDESPREAD SUNDAY THROUGH
MONDAY. ADDITIONAL SNOW ACCUMULATION POSSIBLE OVER THE NORTHERN
MOUNTAINS. A STRONG BACK DOOR COLD FRONT WILL RACE S ACROSS THE
ERN PLAINS SATURDAY AND RIP THROUGH THE GAPS AND PASSES OF THE
CNTRL MTS INTO THE RIO GRANDE VALLEY SAT NIGHT. POTENTIAL FOR
ISOLATED WIND GUSTS NEAR 60 MPH. THE BEST QPF WITH THIS SECOND
DISTURBANCE SHOULD BE OVER THE E...AND ESPECIALLY NE.

DRYING AND WARMING TREND FOR TUESDAY THROUGH THURSDAY THEN ANOTHER
STORM COULD IMPACT NM NEXT FRIDAY INTO NEXT WEEKEND.

&&

.FIRE WEATHER...
WILL CONTINUE RED FLAG WARNING UNTIL 1900L THIS EVENING.  AFTER
THAT...CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED FOR THE
NEXT 7 DAYS. WINDS WILL BECOME STRONG IN SOME AREAS WITH A BACK DOOR
COLD FRONT SATURDAY NIGHT THROUGH SUNDAY...ESPECIALLY IN THE RIO
GRANDE VALLEY.

A LOW PRESSURE SYSTEM WILL PASS NORTHEASTWARD OVER THE FOUR CORNERS
REGION TONIGHT...THEN NORTHEASTWARD OVER THE CO/NM BORDER ON FRIDAY.
THE SYSTEM SHOULD BE COLD ENOUGH FOR A FEW TO SEVERAL INCHES OF
ACCUMULATING SNOW IN THE NORTHERN MOUNTAINS LATE TONIGHT THROUGH
FRIDAY EVENING.  THERE IS A GOOD CHANCE OF WETTING PRECIPITATION
ACROSS OUR NORTHERN TIER OF COUNTIES...ESPECIALLY THE NORTHEAST.

A SECOND LOW PRESSURE SYSTEM WILL DROP QUICKLY SOUTHWARD INTO AZ AS
THE FIRST SYSTEM TRIES TO LIFT SLOWLY NORTHEASTWARD FROM CO INTO NE
ON SATURDAY. THE NE SYSTEM WILL PUSH A STRONG BACK DOOR COLD FRONT
INTO NM...AND LOW LEVEL CONVERGENCE BELOW THE WESTERN SYSTEM WILL
DRAW IT WITH VIGOR INTO THE RIO GRANDE VALLEY. THE POTENTIAL EXISTS
FOR EAST CANYON WIND GUSTS IN THE 45 TO 60 MPH RANGE LATE SATURDAY
NIGHT INTO SUNDAY IN THE MIDDLE RIO GRANDE VALLEY. WINDY CONDITIONS
WILL LIKELY EXTEND NORTHWESTWARD ACROSS THE MOUNT TAYLOR REGION AND
NORTHWEST PLATEAU. MODELS SHOW THE SECOND SYSTEM FILLING AS IT LIFTS
OVER THE FOUR CORNERS REGION AND STALLS.  THIS COULD SPELL A WET
PERIOD FROM THE WEST CENTRAL MOUNTAINS TO THE FOUR CORNERS REGION
AND NORTH CENTRAL MOUNTAINS SATURDAY NIGHT THROUGH
SUNDAY...ESPECIALLY WITH MOIST LOW LEVEL AIR FEEDING INTO THE SYSTEM
OUT OF THE SOUTHEAST.  MODELS ARENT IN GOOD AGREEMENT...BUT THE
SYSTEM MAY SPREAD A CHANCE OF WETTING PRECIP TO MUCH OF THE
REMAINDER OF THE FORECAST AREA EARLY NEXT WEEK IF IT CAN EXIT SLOWLY
EASTWARD. NORTHERN AND WESTERN AREAS WOULD BE FAVORED FOR WETTING
PRECIP WITH SMALLER CHANCES ELSEWHERE. ALL THE CLOUDS...PRECIP AND
COOLER AIR FUNNELING INTO EASTERN AREAS SHOULD LEAD TO SOME FAIRLY
WIDESPREAD POOR VENTILATION THERE MONDAY AND TO A LESSER EXTENT
TUESDAY.

GFS AND ECMWF ARE AT ODDS ON WHETHER A RIDGE OF HIGH PRESSURE OR A
THIRD LOW PRESSURE SYSTEM WILL MOVE OVER THE NE PART OF THE FORECAST
AREA TUESDAY AND WEDNESDAY OF NEXT WEEK.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT FRIDAY NIGHT FOR THE
FOLLOWING ZONES... NMZ510-512>515-527.

&&

52
Hazardous weather outlook, Apr 28, 5:49 AM MDT, 20 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
549 AM MDT THU APR 28 2016

NMZ501>540-291200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
549 AM MDT THU APR 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS PRODUCING STRONG GUSTY WINDS AND HAIL
WILL BE POSSIBLE ACROSS ROUGHLY THE NORTHEAST QUARTER OF NEW
MEXICO LATE THIS AFTERNOON INTO TONIGHT.

ALSO A RED FLAG WARNING FOR CRITICAL FIRE WEATHER CONDITIONS DUE
TO WINDY CONDITIONS AND VERY LOW HUMIDITY IS IN EFFECT FOR THE
MIDDLE RIO GRANDE VALLEY EAST TO THE EAST CENTRAL PLAINS FROM 1 PM
TO 7 PM MDT TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE NEXT STORM SYSTEM HAS THE POTENTIAL TO PRODUCE STRONG
THUNDERSTORMS OVER PORTIONS OF EAST NEW MEXICO LATER SUNDAY
AFTERNOON AND EVENING AND SEVERAL INCHES OF SNOW OVER THE
NORTHERN HIGH TERRAIN SUNDAY INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

43

In the hours before

Special weather statement, Apr 28, 8:40 PM MDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
840 PM MDT THU APR 28 2016

NMZ527-528-290315-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
840 PM MDT THU APR 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLFAX COUNTY UNTIL
915 PM MDT...

AT 840 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RATON CREWS AIRPORT...OR 7 MILES SOUTHWEST OF
RATON...MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RATON...RATON CREWS AIRPORT AND SUGARITE.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 436 AND 459.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3666 10448 3672 10465 3699 10452 3690 10424
TIME...MOT...LOC 0240Z 207DEG 24KT 3680 10452

CA
Special weather statement, Apr 28, 8:51 PM MDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
851 PM MDT THU APR 28 2016

NMZ530-531-290315-
UNION COUNTY-HARDING COUNTY-
851 PM MDT THU APR 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL UNION AND
NORTHEASTERN HARDING COUNTIES UNTIL 915 PM MDT...

AT 851 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BUEYEROS...OR 17 MILES NORTHEAST OF
MOSQUERO...MOVING NORTHEAST AT 25 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BUEYEROS.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3563 10363 3582 10386 3632 10372 3616 10325
TIME...MOT...LOC 0251Z 202DEG 24KT 3593 10370

SHOEMAKE
Special weather statement, Apr 28, 9:20 PM MDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
920 PM MDT THU APR 28 2016

NMZ530-531-290345-
UNION COUNTY-HARDING COUNTY-
920 PM MDT THU APR 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION AND
NORTHEASTERN HARDING COUNTIES UNTIL 945 PM MDT...

AT 920 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES EAST OF BUEYEROS...OR 18 MILES WEST OF
AMISTAD...MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HAYDEN AND ROSEBUD.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3577 10343 3602 10371 3630 10341 3605 10304
      3601 10304
TIME...MOT...LOC 0320Z 231DEG 21KT 3597 10348

SHOEMAKE
Special weather statement, Apr 28, 9:59 PM MDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
959 PM MDT THU APR 28 2016

NMZ530-290430-
UNION COUNTY-
959 PM MDT THU APR 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY UNTIL
1030 PM MDT...

AT 959 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF SEDAN...OR 14 MILES NORTHWEST OF
AMISTAD...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AMISTAD AND SEDAN.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3591 10317 3629 10349 3651 10331 3630 10304
      3596 10304
TIME...MOT...LOC 0359Z 230DEG 21KT 3611 10327

SHOEMAKE
Special weather statement, Apr 28, 10:53 PM MDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1053 PM MDT THU APR 28 2016

NMZ531-290530-
HARDING COUNTY-
1053 PM MDT THU APR 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARDING COUNTY UNTIL
1130 PM MDT...

AT 1053 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHICOSA LAKE STATE PARK...OR 20 MILES
NORTHWEST OF MOSQUERO...MOVING NORTHEAST AT 30 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROY AND CHICOSA LAKE STATE PARK.

OTHER LOCATIONS AFFECTED INCLUDE THE FOLLOWING LOCATION CHICOSA LAKE
STATE PARK.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3604 10382 3592 10417 3605 10425 3622 10406
      3622 10401 3618 10401 3617 10395
TIME...MOT...LOC 0453Z 231DEG 24KT 3605 10411

CA
Special weather statement, Apr 29, 1:46 AM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
146 AM MDT FRI APR 29 2016

NMZ535-536-290815-
CURRY COUNTY-ROOSEVELT COUNTY-
146 AM MDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CURRY AND
SOUTHEASTERN ROOSEVELT COUNTIES UNTIL 215 AM MDT...

AT 145 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DORA...OR 16 MILES SOUTH OF PORTALES...MOVING
NORTHEAST AT 40 MPH.

PENNY SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PORTALES...DORA...ARCH...OASIS STATE PARK...PEP AND ROGERS.

OTHER LOCATIONS AFFECTED INCLUDE THE FOLLOWING LOCATIONS GRULLA
NATIONAL WILDLIFE REFUGE AND OASIS STATE PARK.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3376 10333 3388 10354 3438 10330 3425 10304
      3405 10305
TIME...MOT...LOC 0745Z 210DEG 34KT 3394 10336

KJ

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 6:17 PM MDTSpecial Weather StatementABQColfax28 min
Apr 28, 6:50 PM MDTSpecial Weather StatementABQ25 min
Apr 28, 7:20 PM MDTSpecial Weather StatementABQUnion25 min
Apr 28, 8:28 PM MDTSpecial Weather StatementABQColfax32 min
Apr 28, 8:40 PM MDTSpecial Weather StatementABQColfax35 min
Apr 28, 8:51 PM MDTSpecial Weather StatementABQHarding24 min
Apr 28, 9:20 PM MDTSpecial Weather StatementABQHarding25 min
Apr 28, 9:37 PM MDTSevere Thunderstorm WarningABQHarding, Union23 min
Apr 28, 9:59 PM MDTSpecial Weather StatementABQUnion31 min
Apr 28, 10:53 PM MDTSpecial Weather StatementABQHarding37 min
Apr 29, 1:46 AM MDTSpecial Weather StatementABQRoosevelt29 min
Apr 29, 2:26 AM MDTSpecial Weather StatementABQCurry34 min
Apr 29, 3:13 AM MDTSpecial Weather StatementABQCurry47 min
Apr 29, 5:57 AM MDTWinter Storm WarningABQ16 hr
Apr 29, 3:42 PM MDTHigh Wind WatchABQ13 hr

Nearby

Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.